View Full Version : When ADHD meds suppress appetite


CrazyLazyGal
03-29-14, 03:18 PM
This is a message for parents of children who experience suppressed appetite while the meds are in their system.

Because of my new diet plan and the fact that I have to eat dinner very late (around 9:30) due to the bipolar medication I'm on, I've been going 8+ hours between lunch and dinner. Since starting the diet plan, I've been feeling cranky and tired during the afternoon and early evening and have been getting headaches and muscle aches.

A few days ago, I noticed my urine looking very thick and dark yellow. That's a sure sign that you're dehydrated.

Normally, I don't drink unless I'm eating. And since I wasn't eating, I wasn't drinking.

I made it a point to stay hydrated yesterday. What a difference it made! I felt better, less cranky, and the headaches went away. I just had water since I didn't want to ruin my diet with caloric drinks.

So for children who won't eat while meds are in their system, make sure they still drink. If they refuse to eat anything at lunch, perhaps ask the lunch duty teacher to make sure they at least drink a bottle of juice or milk or even just water. Stay away from caffeine, as that can actually dehydrate you even more.

LynneC
03-30-14, 07:22 AM
Very important info... thanks for sharing that...